Jul-Aug '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Another Bad Reaction During Raptiva Trial
from Gail H.

Dear Ed,  My husband has suffered from psoriasis for over ten years but it has never been out of control until recently.  His condition has always been plaque psoriasis  Under my encouragement, he consented to participate in a clinical study, Phase 3, of Efalizumab (Raptiva).  We felt comfortable about our ability and willingness to deal with the possible side effects that included nausea, chills etc.  Never were we told that crippling joint pain resulting in the inability to walk was a possible adverse reaction. 

During the course of treatment with Efalizumab my husband experienced swelling and pain that were unbearable and landed him in the emergency room.  His experiences appear to be similar to those suffered by Lesleigh who posted a response to your site.  My attempts to contact Lesleigh at the email address contained in the posting were unsuccessful and I was hoping that you might be able to help us make a connection.  –Gail H.

*****

Ed’s Response:  Sorry to hear about your husband’s bad reaction.  This severe joint pain is beginning to sound like much more than a statistical anomaly.  It sounds like the reason for the joint pain reaction to Raptiva needs to be determined — that is, the preconditions to the reaction need to be identified — and then an appropriate statement contraindicating use of the drug needs to be promulgated.

I hope Genentech is taking the right steps.  A short write-up about the Phase III Raptiva trial is contained on this page at the NPF web site.

Lesleigh has evidently changed email addresses.  I have no further contact information.  Lesleigh:  If you read this, please drop us a line.  -Ed

This Month's Mail | Archives

www.flakehq.com